Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 94, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Sep 26, 2021, 1:48 AM PDT. It was in force for 12 min.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2021, 1:48 AM PDT (08:48 UTC)
- Expired
- Sep 26, 2021, 2:00 AM PDT
- In force
- 12 min
- Issued by
- NWS Medford, OR
The text
As transmitted.
064 WHUS76 KMFR 260848 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 148 AM PDT Sun Sep 26 2021 PZZ370-262200- /O.NEW.KMFR.SC.Y.0094.210926T0848Z-210926T0900Z/ /O.EXT.KMFR.SC.Y.0093.210926T1800Z-210928T1200Z/ /O.NEW.KMFR.SE.W.0058.210927T0300Z-210927T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 148 AM PDT Sun Sep 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT MONDAY... * WHAT...For the Hazardous Seas Warning, very steep, wind-driven hazardous seas 9 to 11 ft, with winds gusting to 35 mph. Elsewhere, mixed seas 6 to 9 ft with south winds 25 to 30 mph and gusts to 35 mph. For the second Small Craft Advisory, northwest swell 9 to 15 ft at 14 seconds. * WHERE...Hazardous seas expected for all seas north of the Umpqua River. Small Craft Advisory conditions will be for all other areas. * WHEN...For the Hazardous Seas Warning, from 8 PM this evening to 5 AM PDT Monday. Small Craft Advisory from 11 AM PDT Sunday until 5 AM PDT Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-356-376-262200- /O.NEW.KMFR.SC.Y.0094.210926T0848Z-210926T0900Z/ /O.EXT.KMFR.SC.Y.0093.210926T1800Z-210928T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 148 AM PDT Sun Sep 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT TUESDAY... * WHAT...Today, south winds 20 to 30 mph with gusts to 35 mph and wind-driven seas 6 to 8 ft. Then on Monday, northwest swell dominated seas 9 to 15 ft at 13 seconds. * WHERE...All areas. * WHEN...From 11 AM PDT Sunday until 5 AM PDT Tuesday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. Bar crossings could become especially hazardous. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 9:12 PM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 9:12 PM PDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Medford OR
912 PM PDT Sat Sep 25 2021
.DISCUSSION...The forecast was updated to fine tune the
probability of precipitation during Sunday afternoon and Monday
afternoon/evening portions of our upcoming episode of wet, cooler
weather Sunday afternoon into Tuesday evening. Otherwise, the 18Z
and early portion of the 00Z model suite is largely consistent
with the forecast. Through Monday morning, all or nearly all of
the rain will remain west of a line from Happy Camp to Medford to
Chemult. The bulk of precipitation for the bulk of our area will
fall during Monday afternoon and evening. Please see the previous
discussion, included below, for further details.
From Wednesday through Sunday, there is growing confidence in a
dry forecast with slightly below normal inland high temperatures
(lower 60s east side to lower 70s west side) trending warmer to
slightly above normal (mid 70s east side to lower 80s west side).
&&
.AVIATION...26/00Z TAFs...VFR conditions will prevail across inland
areas throughout the TAF period except for local MFR/IFR in smoke
downwind of area wildfires. Fog and low clouds with IFR/LIFR
conditions will continue along the coast tonight and Sunday
morning, lifting to MVFR cigs in the late morning and afternoon.
-CC
&&
.MARINE...Updated 800 PM PDT Saturday 25 September 2021...
Marine stratus and fog is expected across the waters tonight through
Sunday morning, limiting visibility below 1 mile at times in the
thickest patches. Seas continue to be dominated by westerly swell at
around 15 to 16 seconds this evening. The dominant period for west
swell will lower to 14 seconds overnight then to 13 seconds on
Sunday. Late Sunday morning through Sunday night, south winds and
seas will increase ahead of an approaching cold front. Mixed seas
with northwest swell at 13 seconds and steep wind seas are expected
Sunday. Seas may briefly become very steep in the late afternoon and
early evening over portions of the waters. The area with the
strongest winds and steepest waves will likely occur from Bandon
northward beyond 10 NM. Behind the front on Monday, seas will remain
elevated and steep into mid-week due to building northwest swell
with another frontal passage Monday night.
-CC
&&
.PREV DISCUSSION... /Issued 239 PM PDT Sat Sep 25 2021/
DISCUSSION...Aside from a well-entrenched layer of fog and low
clouds along the immediate coastline and the coastal waters, the
forecast area lies under mostly clear skies. That being said,
some areas of smoke and haze are drifting about from wildfires in
Siskiyou County and other points to the south. While this is
bringing air quality down a bit, it is not expected to greatly
reduce air quality, nor should it linger in the area very long.
Increasing southerly winds ahead of an approaching front tomorrow
should help to sweep out and disperse much of the smoke.
This front, the main player in our area's weather this upcoming
week, is associated with a deep, broad upper level trough
currently residing over the Gulf of Alaska. In the latest model
runs, the system has slowed by about 6 hours or so, but the
overall progression in the forecast remains generally the same as
in previous runs. As the front moves closer, we should see
increasing clouds and winds Sunday, with rain gradually spreading
into the coastline during the late afternoon and evening. The
cold front will slow further and weaken as it approaches the
coastline Sunday, keeping rainfall ongoing along the coast and
the coastal range through Sunday night. The upper level trough
then catches up, reinvigorating the surface front and pushing it
through the area Monday into Monday night, finally bringing
precipitation to the rest of the forecast area. This system does
not have quite the robust moisture inflow of last week's event, so
rainfall amounts should not be as healthy, but it does have a
similar, more westerly onshore vector, allowing for less
downsloping and therefore more rain in the typically drier spots.
Overall, precipitation amounts should be modest, but still enough
to provide a much needed wetting rain.
Steady rain should come to an end Monday night, but with the
trough overhead and moist onshore flow at the surface, showers
are likely to continue through Tuesday afternoon. There is a
possibility for some isolated thunder as the trough passes
overhead Tuesday, mainly concentrated offshore, along the coast,
and into the Umpqua Basin, but instability is expected to be weak,
and confidence is low, so this was not included in the forecast
package. Also of note, snow levels are expected to lower to
between 5000 and 6000 feet as the front passes, and with showers
ongoing, the higher terrain of the Cascades, Siskiyous, and the
East Side could easily receive up to an inch or two of snow.
Following the early week system, the region is expected to reside
between broad troughing over the northeastern Pacific, and broad
ridging over the central United States through the rest of the
forecast period. There has been some indication in the ensemble
suites that the ridge would take a slightly more westward
position, and this places our area under generally southwest flow
aloft. Some models do suggest the passage of a weak system
Thursday into Thursday night, but with the ridge residing closer
to the area, they have also trended farther north with the track
of the wave, and thus also with the precipitation. However, given
the near universal agreement on this general pattern across the
ensemble suites, confidence is good that the area will see cooler,
more seasonal temperatures for the latter half of the week and
into next weekend. -BPN
FIRE WEATHER...Updated 200 PM PDT Saturday 25 September 2021...
The main fire weather concern in the near term is gusty winds and
low humidities east of the Cascades Sunday afternoon and evening.
Winds on Sunday will be 30 to 35 knots at 7000 to 9000 feet above
sea level. These winds may impact the higher terrain east of the
Cascades. This, combined with low humidities in the afternoon and
evening, may bring brief periods of red flag conditions to some
isolated areas of higher terrain.
Because of these strong winds and low relative humidities, we issued
a red flag warning for Sunday in fire weather zones 624, 625 and 285.
It will be windy Monday as well with wind speeds, gusts, and
locations similar to the Sunday scenario. However, humidities will
be rising through Monday afternoon and evening as moist southerly
flow increases, so critical conditions are not expected.
-Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from 2 PM to 7 PM PDT Sunday for ORZ624-625.
CA...Red Flag Warning from 2 PM to 7 PM PDT Sunday for CAZ285.
Pacific Coastal Waters...
Small Craft Advisory from 11 AM Sunday to 5 AM PDT Monday for
PZZ350-356-370-376.
DW/CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:48 AM PDT | Hazardous Seas Warning | MFR | 27 hr | |
| Sep 26, 2:25 PM PDT | Small Craft Advisory | MFR | 63 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.